×

zbMATH — the first resource for mathematics

A global attractor in some discrete contest competition models with delay under the effect of periodic stocking. (English) Zbl 1297.39018
Summary: We consider discrete models of the form \(x_{n+1}=x_nf(x_{n-1})+h_n\), where \(h_n\) is a nonnegative \(p\)-periodic sequence representing stocking in the population, and investigate their dynamics. Under certain conditions on the recruitment function \(f(x)\), we give a compact invariant region and use Brouwer fixed point theorem to prove the existence of a \(p\)-periodic solution. Also, we prove the global attractivity of the \(p\)-periodic solution when \(p=2\). In particular, this study gives theoretical results attesting to the belief that stocking (whether it is constant or periodic) preserves the global attractivity of the periodic solution in contest competition models with short delay. Finally, as an illustrative example, we discuss Pielou’s model with periodic stocking.

MSC:
39A30 Stability theory for difference equations
39A23 Periodic solutions of difference equations
39A10 Additive difference equations
92D25 Population dynamics (general)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Hassell, M. P., Density-dependence in single-species populations, The Journal of Animal Ecology, 44, 283-295, (1975)
[2] Kot, M., Elements of Mathematical Ecology, x+453, (2001), Cambridge, Uk: Cambridge University Press, Cambridge, Uk · Zbl 1060.92058
[3] Brännström, Å.; Sumpter, D. J. T., The role of competition and clustering in population dynamics, Proceedings of the Royal Society B, 272, 1576, 2065-2072, (2005)
[4] Varley, G. C.; Gradwell, G. R.; Hassell, M. P., Insect Population Ecology, (1973), Oxford, UK: Blackwell Scientific, Oxford, UK
[5] Henson, S. M.; Gushing, J. M., Hierarchical models of intra-specific competition: scramble versus contest, Journal of Mathematical Biology, 34, 7, 755-772, (1996) · Zbl 0878.92031
[6] Beverton, R.; Holt, S. J., On the Dynamics of Exploited Fish Populations, (2004), New Jersey, NJ, USA: The Blackburn Press, New Jersey, NJ, USA
[7] Levin, S. A.; May, R. M., A note on difference-delay equations, Theoretical Population Biology, 9, 2, 178-187, (1976) · Zbl 0338.92021
[8] May, R. M., Time-delay versus stability in population models with two and three trophic levels, Ecology, 54, 315-325, (1973)
[9] Nunney, L., Short time delays in population models: a role in enhancing stability, Ecology, 66, 6, 1849-1858, (1985)
[10] Taylor, C. E.; Sokal, R. R., Oscillations in housefly population size due to time lags, Ecology, 57, 1060-1067, (1976)
[11] Kocić, V. L.; Ladas, G., Global Behavior of Nonlinear Difference Equations of Higher Order with Applications, 256, (1993), Dordrecht, The Netherlands: Kluwer Academic, Dordrecht, The Netherlands · Zbl 0787.39001
[12] McCallum, H. I., Effects of immigration on chaotic population dynamics, Journal of Theoretical Biology, 154, 3, 277-284, (1992)
[13] Ruxton, G. D., Low levels of immigration between chaotic populations can reduce system extinctions by inducing asynchronous regular cycles, Proceedings of the Royal Society B, 256, 1346, 189-193, (1994)
[14] Ruxton, G. D., The effect of emigration and immigration on the dynamics of a discrete-generation population, Journal of Biosciences, 20, 3, 397-407, (1995)
[15] Ruxton, G. D.; Rohani, P., Population floors and the persistence of chaos in ecological models, Theoretical Population Biology, 53, 3, 175-183, (1998) · Zbl 0907.92026
[16] Sinha, S.; Das, P. K., Dynamics of simple one-dimensional maps under perturbation, Pramana, 48, 1, 87-98, (1997)
[17] Stone, L., Period-doubling reversals and chaos in simple ecological models, Nature, 365, 6447, 617-620, (1993)
[18] Stone, L.; Hart, D., Effects of immigration on the dynamics of simple population models, Theoretical Population Biology, 55, 3, 227-234, (1999) · Zbl 0949.92023
[19] Sun, P.; Yang, X. B., Dynamic behaviors of the Ricker population model under a set of randomized perturbations, Mathematical Biosciences, 164, 2, 147-159, (2000) · Zbl 0952.92025
[20] Abu-Saris, R.; AlSharawi, Z.; Rhouma, M., The dynamics of some discrete models with delay under the effect of constant yield harvesting, Chaos, Solitons & Fractals, 54, 26-38, (2013) · Zbl 1341.92056
[21] Nyerges, G., A note on a generalization of Pielou’s equation, Journal of Difference Equations and Applications, 14, 5, 563-565, (2008) · Zbl 1151.39008
[22] Camouzis, E.; Ladas, G., Periodically forced Pielou’s equation, Journal of Mathematical Analysis and Applications, 333, 1, 117-127, (2007) · Zbl 1120.39003
[23] Zeidler, E., Nonlinear Functional Analysis and Its Applications. I, (1986), New York, NY, USA: Springer, New York, NY, USA
[24] Pielou, E. C., Population and Community Ecology, (1974), New York, NY, USA: Gordon and Breach, New York, NY, USA · Zbl 0349.92024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.